Alert archive / Oregon / High Wind Warnings in 2013

High Wind Warning 6, NWS Medford, OR

December 1, 2013Klamath County, Lake County, Oregon; Modoc County, California

NWS Medford, OR issued this high wind warning at Dec 1, 2013, 2:03 PM PST for Klamath County, Lake County, Oregon; Modoc County, California. It took effect at Dec 1, 2013, 4:00 PM PST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 1, 2013, 2:03 PM PST (22:03 UTC)
In effect from
Dec 1, 2013, 4:00 PM PST
Expired
Dec 2, 2013, 7:00 PM PST
In force
27 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2013-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2013-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 012203
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
203 PM PST SUN DEC 1 2013

ORZ030-031-020615-
/O.UPG.KMFR.HW.A.0008.131202T0600Z-131203T0000Z/
/O.NEW.KMFR.HW.W.0006.131202T0000Z-131203T0000Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
203 PM PST SUN DEC 1 2013

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST MONDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 55 TO 65 MPH.

* TIMING...WINDS ARE EXPECTED TO INCREASE THIS EVENING AND TONIGHT
  WITH PEAK WINDS EXPECTED MONDAY MORNING. STRONG AND GUSTY WINDS
  WILL CONTINUE INTO THE EARLY AFTERNOON THEN GRADUALLY DECREASE
  IN THE LATE AFTERNOON ON MONDAY.

* LOCATIONS INCLUDE: THE SUMMER LAKE AREA AND MOUNTAINS IN LAKE
  COUNTY.

* IMPACTS...STRONG WINDS WILL IMPACT TRAVEL...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES ON OREGON HIGHWAY 31 BETWEEN PAISLEY 
  AND SILVER LAKE...INCLUDING THE SUMMER LAKE AREA...AND ON 
  HIGHWAY 140 OVER WARNER MOUNTAIN SUMMIT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

CAZ085-020615-
/O.NEW.KMFR.HW.W.0006.131202T0600Z-131203T0000Z/
MODOC COUNTY-
203 PM PST SUN DEC 1 2013

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
MONDAY. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 55 TO 65 MPH.

* TIMING...WINDS ARE EXPECTED TO INCREASE LATE THIS EVENING
  THROUGH MONDAY MORNING. STRONG AND GUSTY WINDS WILL CONTINUE
  INTO THE EARLY AFTERNOON THEN GRADUALLY DECREASE IN THE LATE
  AFTERNOON ON MONDAY.

* LOCATIONS INCLUDE: WARNER MOUNTAINS IN EASTERN MODOC.

* IMPACTS...STRONG WINDS WILL IMPACT TRAVEL...ESPECIALLY FOR HIGH
  PROFILE VEHICLES ON CALIFORNIA HIGHWAY 299 NEAR CEDAR PASS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

CC
5 follow-up statements
000 
WWUS76 KMFR 020653
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1053 PM PST SUN DEC 1 2013

ORZ030-031-021900-
/O.CON.KMFR.HW.W.0006.000000T0000Z-131203T0000Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
1053 PM PST SUN DEC 1 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 55 TO 65 MPH.

* TIMING...WINDS ARE EXPECTED TO INCREASE TONIGHT WITH PEAK WINDS
  EXPECTED MONDAY MORNING. STRONG AND GUSTY WINDS WILL CONTINUE
  INTO THE EARLY AFTERNOON THEN GRADUALLY DECREASE IN THE LATE
  AFTERNOON ON MONDAY.

* LOCATIONS INCLUDE: THE SUMMER LAKE AREA AND MOUNTAINS IN LAKE 
  COUNTY.

* IMPACTS...STRONG WINDS WILL IMPACT TRAVEL...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES ON OREGON HIGHWAY 31 BETWEEN PAISLEY 
  AND SILVER LAKE...INCLUDING THE SUMMER LAKE AREA...AND ON 
  HIGHWAY 140 OVER WARNER MOUNTAIN SUMMIT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

CAZ085-021900-
/O.CON.KMFR.HW.W.0006.000000T0000Z-131203T0000Z/
MODOC COUNTY-
1053 PM PST SUN DEC 1 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 55 TO 65 MPH.

* TIMING...WINDS ARE EXPECTED TO INCREASE TONIGHT THROUGH MONDAY
  MORNING. STRONG AND GUSTY WINDS WILL CONTINUE INTO THE EARLY
  AFTERNOON THEN GRADUALLY DECREASE IN THE LATE AFTERNOON ON
  MONDAY.

* LOCATIONS INCLUDE: WARNER MOUNTAINS IN EASTERN MODOC.

* IMPACTS...STRONG WINDS WILL IMPACT TRAVEL...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES ON CALIFORNIA HIGHWAY 299 NEAR CEDAR 
  PASS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$
000 
WWUS76 KMFR 021135
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
335 AM PST MON DEC 2 2013

ORZ030-031-022300-
/O.CON.KMFR.HW.W.0006.000000T0000Z-131203T0000Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
335 AM PST MON DEC 2 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 55 TO 65 MPH.

* TIMING...WINDS ARE EXPECTED TO PEAK THIS MORNING. STRONG AND
  GUSTY WINDS WILL CONTINUE INTO THE EARLY AFTERNOON THEN
  GRADUALLY DECREASE LATE THIS AFTERNOON.

* LOCATIONS INCLUDE: THE SUMMER LAKE AREA AND MOUNTAINS IN LAKE 
  COUNTY.

* IMPACTS...STRONG WINDS WILL IMPACT TRAVEL...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES ON OREGON HIGHWAY 31 BETWEEN PAISLEY 
  AND SILVER LAKE...INCLUDING THE SUMMER LAKE AREA...AND ON 
  HIGHWAY 140 OVER WARNER MOUNTAIN SUMMIT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

CAZ085-022300-
/O.CON.KMFR.HW.W.0006.000000T0000Z-131203T0000Z/
MODOC COUNTY-
335 AM PST MON DEC 2 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 55 TO 65 MPH.

* TIMING...WINDS ARE EXPECTED TO INCREASE THIS MORNING. STRONG AND
  GUSTY WINDS WILL CONTINUE INTO THE EARLY AFTERNOON THEN
  GRADUALLY DECREASE IN THE LATE THIS AFTERNOON.

* LOCATIONS INCLUDE: WARNER MOUNTAINS IN EASTERN MODOC COUNTY.

* IMPACTS...STRONG WINDS WILL IMPACT TRAVEL...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES ON CALIFORNIA HIGHWAY 299 NEAR CEDAR 
  PASS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

FB
000 
WWUS76 KMFR 022256
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
256 PM PST MON DEC 2 2013

CAZ085-030300-
/O.EXT.KMFR.HW.W.0006.000000T0000Z-131203T0300Z/
MODOC COUNTY-
256 PM PST MON DEC 2 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 55 TO 65
  MPH.

* TIMING...STRONG WINDS ARE EXPECTED TO PERSIST INTO EARLY THIS
  EVENING THEN DECREASE.

* LOCATIONS INCLUDE: WARNER MOUNTAINS IN EASTERN MODOC COUNTY.

* IMPACTS...STRONG WINDS WILL IMPACT TRAVEL...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES ON CALIFORNIA HIGHWAY 299 NEAR CEDAR 
  PASS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

ORZ030-031-030000-
/O.CON.KMFR.HW.W.0006.000000T0000Z-131203T0000Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
256 PM PST MON DEC 2 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 55 TO 65
  MPH.

* TIMING...STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH LATE THIS
  AFTERNOON THEN DECREASE.

* LOCATIONS INCLUDE: THE SUMMER LAKE AREA AND MOUNTAINS IN LAKE 
  COUNTY.

* IMPACTS...STRONG WINDS WILL IMPACT TRAVEL...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES ON OREGON HIGHWAY 31 BETWEEN PAISLEY 
  AND SILVER LAKE...INCLUDING THE SUMMER LAKE AREA...AND ON 
  HIGHWAY 140 OVER WARNER MOUNTAIN SUMMIT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

ORZ021-022-030700-
/O.NEW.KMFR.FR.Y.0061.131203T0900Z-131203T1600Z/
/O.NEW.KMFR.FZ.A.0020.131204T0700Z-131204T1700Z/
/O.NEW.KMFR.FZ.A.0021.131205T0700Z-131205T1700Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BANDON...PORT ORFORD...COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
256 PM PST MON DEC 2 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PST TUESDAY...
...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...
...FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST TUESDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. IN ADDITION...A
FREEZE WATCH HAS BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM
WEDNESDAY EVENING THROUGH THURSDAY MORNING. 

* TEMPERATURES...TEMPERATURES TONIGHT INTO TUESDAY MORNING ARE
  EXPECTED TO LOWER TO AROUND 33 TO 36 DEGREES WITH SOME ISOLATED
  LOCATIONS BRIEFLY DIPPING BELOW FREEZING. THEN SIGNIFICANTLY
  LOWER TEMPERATURES IN THE MID 20S TO LOW 30S ARE EXPECTED
  TUESDAY NIGHT INTO WEDNESDAY MORNING AND AGAIN WEDNESDAY NIGHT
  INTO THURSDAY MORNING.

* TEMPERATURE INVERSION...NO SIGNIFICANT TEMPERATURE INVERSION IS
  EXPECTED THROUGH THURSDAY MORNING. 

* TIMING...TEMPERATURES WILL BE COLDER EACH NIGHT WITH THE COLDEST
  LOW TEMPERATURES EXPECTED WEDNESDAY NIGHT INTO THURSDAY MORNING. 

* LOCATIONS INCLUDE: COOS BAY...NORTH BEND...REEDSPORT... 
  BANDON...PORT ORFORD...COQUILLE...BROOKINGS...HARBOR...GOLD 
  BEACH. 

* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF LEFT
  UNPROTECTED OR IF IT IS NOT BROUGHT INDOORS. OUTDOOR WATER PIPES
  MAY FREEZE ESPECIALLY TUESDAY NIGHT AND WEDNESDAY NIGHT. ALSO LOCALLY
  ICY ROADS MAY DEVELOP. ADDITIONALLY...PETS NOT USED TO THE COLD
  MAY BE ADVERSELY AFFECTED BY THESE COLD TEMPERATURES IF EXPOSED
  FOR AN EXTENDED PERIOD OF TIME.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$


CC
000 
WWUS76 KMFR 030006
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
406 PM PST MON DEC 2 2013

ORZ030-031-030115-
/O.EXP.KMFR.HW.W.0006.000000T0000Z-131203T0000Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
406 PM PST MON DEC 2 2013

...HIGH WIND WARNING HAS EXPIRED...

THE COLD FRONT RESPONSIBLE FOR THE STRONG WINDS HAS PASSED...SO THE HIGH
WIND WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...GUSTY WINDS MAY
CONTINUE FOR THE NEXT HOUR OR TWO.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR 

$$

CAZ085-030300-
/O.CON.KMFR.HW.W.0006.000000T0000Z-131203T0300Z/
MODOC COUNTY-
406 PM PST MON DEC 2 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 55 TO 65 
  MPH. 

* TIMING...STRONG WINDS ARE EXPECTED TO PERSIST INTO EARLY THIS 
  EVENING THEN DECREASE.

* LOCATIONS INCLUDE: WARNER MOUNTAINS IN EASTERN MODOC COUNTY.

* IMPACTS...STRONG WINDS WILL IMPACT TRAVEL...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES ON CALIFORNIA HIGHWAY 299 NEAR CEDAR 
  PASS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

ORZ021-022-030815-
/O.CON.KMFR.FR.Y.0061.131203T0900Z-131203T1600Z/
/O.CON.KMFR.FZ.A.0020.131204T0700Z-131204T1700Z/
/O.CON.KMFR.FZ.A.0021.131205T0700Z-131205T1700Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BANDON...PORT ORFORD...COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
406 PM PST MON DEC 2 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST TUESDAY.
A FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM
WEDNESDAY EVENING THROUGH THURSDAY MORNING. 

* TEMPERATURES...TEMPERATURES TONIGHT INTO TUESDAY MORNING ARE 
  EXPECTED TO LOWER TO AROUND 33 TO 36 DEGREES WITH SOME 
  ISOLATED LOCATIONS BRIEFLY DIPPING BELOW FREEZING. THEN 
  SIGNIFICANTLY LOWER TEMPERATURES IN THE MID 20S TO LOW 30S ARE 
  EXPECTED TUESDAY NIGHT INTO WEDNESDAY MORNING AND AGAIN 
  WEDNESDAY NIGHT INTO THURSDAY MORNING. 

* TEMPERATURE INVERSION...NO SIGNIFICANT TEMPERATURE INVERSION 
  ISEXPECTED THROUGH THURSDAY MORNING. 

* TIMING...TEMPERATURES WILL BE COLDER EACH NIGHT WITH THE
  COLDEST LOW TEMPERATURES EXPECTED WEDNESDAY NIGHT INTO 
  THURSDAY MORNING.

* LOCATIONS INCLUDE: COOS BAY...NORTH BEND...REEDSPORT... 
  BANDON...PORT ORFORD...COQUILLE...BROOKINGS...HARBOR...GOLD 
  BEACH.

* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF
  LEFT UNPROTECTED OR IF IT IS NOT BROUGHT INDOORS. OUTDOOR 
  WATER PIPES MAY FREEZE ESPECIALLY TUESDAY NIGHT AND 
  WEDNESDAY NIGHT. ALSO LOCALLY ICY ROADS MAY DEVELOP. 
  ADDITIONALLY...PETS NOT USED TO THE COLD MAY BE ADVERSELY 
  AFFECTED BY THESE COLD TEMPERATURES IF EXPOSED FOR AN 
  EXTENDED PERIOD OF TIME. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
000 
WWUS76 KMFR 030304
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
704 PM PST MON DEC 2 2013

CAZ085-030415-
/O.EXP.KMFR.HW.W.0006.000000T0000Z-131203T0300Z/
MODOC COUNTY-
704 PM PST MON DEC 2 2013

...HIGH WIND WARNING HAS EXPIRED...

THE COLD FRONT THAT BROUGHT STRONG WINDS TO THE AREA HAS PASSED.
THEREFORE...THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR 

$$

ORZ021-022-031115-
/O.CON.KMFR.FR.Y.0061.131203T0900Z-131203T1600Z/
/O.CON.KMFR.FZ.A.0020.131204T0700Z-131204T1700Z/
/O.CON.KMFR.FZ.A.0021.131205T0700Z-131205T1700Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BANDON...PORT ORFORD...COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
704 PM PST MON DEC 2 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST TUESDAY.
A FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM
WEDNESDAY EVENING THROUGH THURSDAY MORNING. 

* TEMPERATURES...TEMPERATURES TONIGHT INTO TUESDAY MORNING ARE 
  EXPECTED TO LOWER TO AROUND 33 TO 36 DEGREES WITH SOME 
  ISOLATED LOCATIONS BRIEFLY DIPPING BELOW FREEZING. THEN 
  SIGNIFICANTLY LOWER TEMPERATURES IN THE MID 20S TO LOW 30S ARE 
  EXPECTED TUESDAY NIGHT INTO WEDNESDAY MORNING AND AGAIN 
  WEDNESDAY NIGHT INTO THURSDAY MORNING. 

* TEMPERATURE INVERSION...NO SIGNIFICANT TEMPERATURE INVERSION 
  IS EXPECTED THROUGH THURSDAY MORNING.

* TIMING...TEMPERATURES WILL BE COLDER EACH NIGHT WITH THE 
  COLDEST LOW TEMPERATURES EXPECTED WEDNESDAY NIGHT INTO 
  THURSDAY MORNING.

* LOCATIONS INCLUDE: COOS BAY...NORTH BEND...REEDSPORT... 
  BANDON...PORT ORFORD...COQUILLE...BROOKINGS...HARBOR...GOLD 
  BEACH.

* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED OR IF IT IS NOT BROUGHT INDOORS. OUTDOOR 
  WATER PIPES MAY FREEZE ESPECIALLY TUESDAY NIGHT AND 
  WEDNESDAY NIGHT. ALSO LOCALLY ICY ROADS MAY DEVELOP. 
  ADDITIONALLY...PETS NOT USED TO THE COLD MAY BE ADVERSELY 
  AFFECTED BY THESE COLD TEMPERATURES IF EXPOSED FOR AN 
  EXTENDED PERIOD OF TIME. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Dec 1, 9:32 AM PST, 4 hours 31 minutes earlier.

Area forecast discussion, Dec 1, 9:32 AM PST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
932 AM PST SUN DEC 1 2013

.SHORT TERM...A WARM FRONT IS LOCATED JUST NORTH OF THE AREA AND
IS EXPECTED TO SHIFT SOUTH INTO NORTHERN PORTIONS OF THE AREA
TODAY INTO THIS EVENING. THIS WILL BRING AREAS OF RAIN TO THE
COAST, UMPQUA BASIN AND CASCADES. THEN THE MAIN WEATHER MAKER IS
A STRONG COLD FRONT THAT WILL PUSH INTO THE AREA TONIGHT INTO
MONDAY. MODELS HAVE MOVED UP THE TIMING OF THIS FRONT AND HAVE
UPDATED THE FORECAST WITH INCREASED CHANCE OF PRECIPITATION
TONIGHT AND MONDAY MORNING. ALSO WITH THE QUICKER TIMING OF THE
FRONT EXPECT THE SNOW LEVELS TO LOWER QUICKER DURING THE DAY
MONDAY. ADDITIONALLY HAVE INCREASED WINDS OVER THE MOUNTAINS AND
INTO THE SUMMER LAKE AREA THIS EVENING AND TONIGHT DUE TO THE 700
MB JET MOVING INTO THE AREA FASTER. STRONG WINDS OVER THE
MOUNTAINS AND INTO PORTIONS OF THE EAST SIDE ARE EXPECTED TO PEAK
LATE TONIGHT INTO MONDAY MORNING THEN DECREASE DURING THE
AFTERNOON MONDAY. THE TIMING OF THE HIGH WIND WATCH FOR THE SUMMER
LAKE AREA HAS ALSO BEEN ADJUSTED TO REFLECT THESE FORECAST
CHANGES.

AS THE FRONT MOVES INTO THE AREA EXPECT SNOW LEVELS TO DROP
SHARPLY FROM NORTH TO SOUTH OVER THE AREA. SNOW LEVELS WILL
START OFF AROUND 5500 TO 6500 FEET THEN QUICKLY LOWER IN NORTHWEST
PORTIONS OF THE AREA, MAINLY OVER COOS AND DOUGLAS COUNTIES, TO
3000 TO 4000 FEET MONDAY MORNING. THIS WILL BRING MODERATE SNOW TO
THE CRATER LAKE AND DIAMOND LAKE AREAS MONDAY MORNING. AS THE
FRONT SHIFTS SOUTH INTO NORTHERN CALIFORNIA MONDAY AFTERNOON
PRECIPITATION RATES WILL DECREASE BUT EXPECT CONTINUED LIGHT TO
OCCASIONALLY MODERATE SHOWERS OVER THE AREA. SNOW LEVELS WILL CONTINUE TO
LOWER MONDAY AFTERNOON TO 2500 TO 4500 FEET IN MUCH OF SOUTHWEST
OREGON BUT REMAIN AROUND 4500 TO 6000 FEET ACROSS NORTHERN
CALIFORNIA. DURING THE EVENING AND OVERNIGHT EXPECT SNOW LEVELS TO
DROP TO 1500 TO 2000 FEET IN OREGON AND LOCALLY DOWN TO 1000 FEET.

ONLY LIGHT SHOWERS ARE EXPECTED BEHIND THE FRONT AS A SHORTWAVE
MOVES INTO THE AREA FROM THE NORTHWEST. SO EXPECT ONLY LIGHT SNOW
ACCUMULATIONS IN WEST SIDE VALLEYS AND FOOTHILLS WITH THIS SYSTEM. IN
THE ROGUE, ILLINOIS AND APPLEGATE VALLEYS EXPECT ONLY A TRACE TO
HALF INCH OF SNOW. AREAS WHERE THERE IS FAVORABLE NORTHWEST
UPSLOPE FLOW, SUCH AS NEAR ASHLAND, MAY SEE AROUND AN INCH OF SNOW
ACCUMULATION MONDAY NIGHT. ALSO WEST SIDE MOUNTAINS SUCH AS SEXTON
SUMMIT MAY SEE ONE TO TWO INCHES OF SNOW ACCUMULATION MONDAY NIGHT.
THIS SHORTWAVE IS EXPECTED TO SHIFT SOUTH AND OUT OF THE AREA
MONDAY MORNING WITH ONLY ISOLATED SHOWERS OVER MUCH OF THE AREA.
THE EAST SIDE MAY CONTINUE TO SOME LIGHT SHOWERS THROUGH THE DAY
THOUGH.

BEHIND THIS TROUGH VERY COLD ARCTIC AIR IS EXPECTED TO MOVE INTO
THE AREA WITH WELL BELOW NORMAL TEMPERATURES TUESDAY THROUGH
FRIDAY. THIS WILL BE A CONCERN THROUGH THE WEEK. MORNING  TEMPERATURES
BY THURSDAY MORNING ARE EXPECTED TO DROP INTO THE SINGLE DIGITS TO
BELOW ZERO EAST OF THE CASCADES, INTO THE TEENS TO LOW 20S FOR
WEST SIDE VALLEYS AND INTO THE MID 20S TO LOW 30S ALONG THE COAST.

&&

.AVIATION...BASED ON THE 01/12Z TAF CYCLE.

WITH A WARM FRONT BRUSHING PAST THE NORTHERN FRINGE OF OUR AREA,
THERE IS A MIX OF IFR AND MVFR CEILINGS WITH LIGHT TO MODERATE RAIN
AT THE COAST, AND MVFR CEILINGS AND LIGHT RAIN INTO THE UMPQUA BASIN
EARLY THIS MORNING. ELSEWHERE...MID AND HIGH LEVEL CLOUDS ARE
PRODUCING VFR CEILINGS. SOUTHWEST WINDS WILL INCREASE
TODAY...BECOMING STRONG IN THE LOW LEVELS EAST OF THE CASCADES THIS
AFTERNOON. A COLD FRONT WILL APPROACH THE COAST THIS EVENING AND
MOVE INTO SOUTHWEST OREGON EARLY MONDAY MORNING. THIS WILL PRODUCE
LIGHT TO MODERATE PRECIPITATION, AND MOUNTAIN OBSCURATIONS ACROSS
SOUTHWEST OREGON WITH STRONG LOW LEVEL SOUTHWEST WINDS ACROSS THE
AREA.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON FOR
     ORZ030-031.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM MIDNIGHT TONIGHT TO 7 AM PST
     MONDAY FOR PZZ356-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM MIDNIGHT TONIGHT TO
     7 AM PST MONDAY FOR PZZ356.
     SMALL CRAFT ADVISORY FOR WINDS FROM 3 PM THIS AFTERNOON TO 4 AM
     PST MONDAY FOR PZZ350-370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 3 PM THIS AFTERNOON
     TO 7 AM PST TUESDAY FOR PZZ350.
     HAZARDOUS SEAS WARNING FROM 7 PM THIS EVENING TO 4 AM PST MONDAY
     FOR PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 PM PST THIS
     EVENING FOR PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 PM THIS EVENING
     TO 7 AM PST TUESDAY FOR PZZ376.

CC

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 4:18 AM PSTHazardous Seas WarningMFR24 hr
Dec 1, 4:18 AM PSTSmall Craft Advisory for WindsMFR27 hr
Dec 1, 4:18 AM PSTSmall Craft Advisory for Hazardous SeasMFR47 hr
Dec 1, 2:17 PM PSTWinter Weather AdvisoryMFRDouglas, Jackson, Josephine, Klamath23 hr

Nearby

High Wind Warnings in Oregon, 2013High Wind Warnings in California, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.